Results 1 to 6 of 6

Thread: Irrational Behaviour

  1. #1
    Join Date
    Dec 2004
    Location
    england
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Irrational Behaviour

    I fly of the handle at nothing--its as if somebody has flicked a switch. My poor hubby gets a telling off for nothing. I don't seem able to prevent it. I haveLupus and APS and I have circulatory problems to brain, memory, concentration and balance problems. I never used to be so irrational so is it Lupus or am I losing the plot !!
    Val

  2. #2
    Join Date
    Jul 2005
    Location
    Detroit, MI
    Posts
    34
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    i am the same way. i've been that way ever since i started taking prednisone. sometimes i even have violent thoughts. those however were in the beginning(about 12yrs ago). i used to will go off on anyone at a moments notice. over the years i've learned to control it.

    i don't know if this helped any. just know you're not alone.

    you might want to talk to your doctor and tell them what's happening.

    nicole

  3. #3
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default My poor dear husband...

    I have vicious mood swings; not sure if it's the meds or just constant pain/worry associated with this disease.

    Just the other day, I was lying in bed reading, and the dogs were in the room with me. My darling husband walked in and saw that one of the dogs had an accident on the floor. He looked at ME and said, "Who crapped on the floor?"

    Without even a blink of my eye, I snapped, "Well, if you MUST know, *I* did it, just to see if you would think it was one of the dogs and clean it up!"

    He glared at me, then started laughing, which got ME to giggling. Strange, strange! At :lol: least we are laughing.

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    Don't get frightened..mood swings are not uncommon for people with Lupus. It sometimes can indicate Central Nervous System involvment with Lupus. People with lupus do often experience signs associated with the body's nervous system, such as: headaches, confusion, difficulty with concentration, fatigue, mood swings, occasional seizures or strokes. The nervous system requires an uninterrupted flow of blood to supply its tissues with oxygen and nutrients necessary for normal functioning. With Lupus, nerve tissue may be damaged when antibodies attack nerve cells or blood vessels. Nutrients and oxygen are delivered through blood vessels that feed the brain, spinal cord and nerves. If blood flow is slowed or interrupted, the cells of the nervous system are injured, unable to function normally, and the above symptoms develop. The symptoms that occur vary depending on the location and extent of the tissue injury.
    People with Lupus (up to 50%) also suffer from cognitive dysfunction as a result of CNS involvement such as: feelings of confusion, fatigue, memory impairment, and difficulty expressing their thoughts.
    Now, some of the medications that we take for our symptoms can also cause mood swings. Medications like corticosteroids. Corticosteroids may: produce changes in your physical appearance like weight gain,
    puffy cheeks, thinning of the skin and hair and easy bruising. They can also cause stomach discomfort such as dyspepsia or heartburn.
    Corticosteroids also can cause marked changes in your mood, including:
    depression and mood swings.!
    So, as you can see, there are several reasons why you may be experiencing mood swings (including those stated in the responses above). You are not losing the plot!!!! AND - you are not alone!!
    Peace and Blessings
    Saysusie

  5. #5
    Join Date
    Dec 2004
    Location
    england
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Irrational behaviour

    Thanks susie. My hubby was tearing his hair out (He is bald LOL) the other night as I was so out of control- Any medication help? Cause I must speak with Dr about this. I am off to London Lupus clinic in January and i will discuss it there,
    I hate losing my temper with him but its just as if somebody switches me over to mad. I regret it afterwards but cannot help at the time.
    Val

  6. #6
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    There are quite a few of us who, along with our medications for the physical symptoms, are taking some form of antidepressant to help regulate our mood swings and to help with the depression that we feel (also a symptom of the disease).
    If you are not adverse to taking these types of medications, speak to your doctor about your mood swings and ask that he/she prescribe something for you.

    Best Of Luck
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •